MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARTERIAL CATH SET: 20 GA X 5CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARTERIAL CATH SET: 20 GA X 5CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00520
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that " during the receipt and labeling inspection, we found the product with damaged packaging (crushed) inside the box".The photo shows that the swg is kinked.Associated complaints 3006425876-2024-00580.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for evaluation.The photo shows two unopened sac kits with creasing in the packaging and the appearance of kinked guide wires.The customer returned one, unopened sac kit for evaluation.The kit was opened to further inspect the returned components.Visual inspection of the returned guide wire revealed no kinking in its body.However, creasing was observed on the guide wire protective tubing and the kit packaging.Microscopic examination con-firmed the damage.Both welds were present and appeared full and spherical.The damage observed is consistent with defects related to storage and shipping.The lidstock clearly states "do not bend".The guide wire total length measured 349mm which is within the specifications of 345mm-355mm per product drawing.The guide wire outer diameter (od) measured 0.51mm which is within the specifications of 0.508mm-0.533mm per product drawing.Functional inspection of the guide wire was performed per the instructions-for-use (ifu) provided with the kit which states, "insert desired tip of spring-wire guide through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle).Thread tip of indwelling catheter over spring-wire guide." the undamaged portions of the guide wire were threaded through a lab inventory 20 ga introducer needle with no resistance.A manual tug test confirmed the distal and proximal welds were attached.The manufacturing site was previously consulted regarding the observed failure mode for related complaints.They indicated that the observed kink, in addition to the creasing in the packaging, is consistent with damage caused by shipping and handling.As part of the guide wire manufacturing process, each guidewire is passed through a ring gauge so it is unlikely that this defect would have been present prior to release from the manufacturing site.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit warns the user, "precaution: use of excessive force may damage catheter or guidewire.Do not use if package is damaged." the customer report of a kinked guide wire prior to use was confirmed through complaint investigation of the returned sample.Several folds and creases were observed on the outside packaging.The guide wire met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.The lidstock clearly states "do not bend." based on the customer description and the sample received, storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that " during the receipt and labeling inspection, we found the product with damaged packaging (crushed) inside the box".The photo shows that the swg is kinked.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ARTERIAL CATH SET: 20 GA X 5CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19507894
Report Number3006425876-2024-00569
Device Sequence Number17998073
Product Code DQY
UDI-Device Identifier10801902144062
UDI-Public10801902144062
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSAC-00520
Device Lot Number71F22B1289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown